# SDR CA040830001

- Difficulty date: August 27, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Cessna 150M
- Engine: Cont O200A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 646612
- Condition: Eroded
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE PLACED ON (PISTON ENGINE ON CONDITION PROGRAM). DURING  ON-CONDITION 100 HOUR INSPECTION, THE NR 2 CYLINDER COMPRESSION TEST WAS LOW AND LEAKING FROM VALVES. ON FURTHER INSPECTION, EXHAUST VALVE STEM WAS FOUND TO BE ERODED TO ABOUT HALF OF DIAMETER OF STEM. THE OTHER 3 CYLINDERS WERE INSPECTED AND FOUND EXHAUST VALVE STEMS TO BE ERODED AS WELL. OPERATOR OF THIS AIRCRAFT, HAS A STANDARD PRACTICE TO LEAN  THE AIRCRAFT DURING TAXI AND IN FLIGHT. THIS MAY HAVE LEAD TO THIS FAULT FROM IMPROPER LEANING PROCEDURES FROM STUDENT PILOT'S.  INSTRUCTORS HAVE BEEN MADE AWARE OF PROPER LEANING PROCEDURES.  THE ENGINE WAS OPERATED 282.5 HOURS BEYOND TBO.  AIRCRAFT WAS REMOVED FROM SERVICE.
